U.S. doctors online nowAsk doctors free
A 40-year-old member asked:

itchy hives from amoxicillin allergy - do i need to do anything or just take claritin (loratadine)?

2 doctor answers5 doctors weighed in
Dr. Gary Steven
Pediatric Allergy and Asthma 30 years experience
Depends on severity: Claritin (loratadine) or zyrtec will help with the itching; a more severe rash may require treatment with prednisone. In most cases, the rash simply goes away within a few days of stopping the antibiotic. Treatment for the rash simply depends on how badly it bothers you. At any rate, you need to stop the antibiotic and notify your doctor if you get a rash while taking it.
Dr. Bhavin Patel
Allergy and Immunology 25 years experience
You can be valuated for Penicillin and Amoxicillin allergy, if it is IgE mediated - by a board certified allergist
Apr 4, 2012
Dr. Martin Ostro
Allergy and Immunology 49 years experience
Stop amoxicillin: Don't take any further doses of Amoxicillin and call your doctor to get alternate antibiotic. Take Cetirizine (generic of zyrtec) 19 mg, 1-2 tabs at bedtime as this is more effective than Claritin (loratadine) for the itching. Consult an allergist to verify it was the Amoxicillin and not something else.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 39-year-old member asked:

Can amoxicillin plus clavulanic acid affect birth control pills?

1 doctor answer3 doctors weighed in
Dr. Kevin O'neil
Urogynecology 28 years experience
Yes: Many medications, including many antibiotics and estrogen containing birth control pills, are metabolized in the liver. The end result can be that the liver increases its metabolism of the birth control pills, thereby decreasing their effectiveness. For this reason, many doctors recommend that you use an alternate method of birth control such as condoms while taking any antibiotics.
A 37-year-old member asked:

Are itchy eyes a sign of pregnancy?

2 doctor answers6 doctors weighed in
Dr. Stephen Scarantino
Obstetrics and Gynecology 26 years experience
No: While many symptoms a woman may feel could be associated with pregnancy (nausea, vomiting, breast tenderness, etc.), I am not aware that a correlation exists that itchy eyes are an early sign of pregnancy.
A 39-year-old member asked:

This is my first pregnancy, how can I make sure my food allergy doesn't cause malnutrition for my baby?

2 doctor answers3 doctors weighed in
Dr. Amy Herold
A Verified Doctoranswered
A US doctor answeredLearn more
Healthy variety: Babies are great at stealing the nutrients they need from you while you are pregnant. It is extremely difficult to cause malnutrition in the baby based on mom's diet. Food allergies are unlikely to cause problems, just make sure you are getting a good variety of proteins, whole grains, veggies and fruits from the foods you can eat.
Reisterstown, MD
A 22-year-old female asked:

What can I take for irritated swollen eyes after allergic reaction?

1 doctor answer1 doctor weighed in
Dr. Vance Harris
Family Medicine 37 years experience
Treatment options: Try an antihistamine like zyrtec or Claritin and add some eye drops. Zaditor (ketotifen) is very good for allergies. It there is discharge, change in vision or pain then see your doctor.
A 29-year-old member asked:

Does cetirizine (aka zyrtec) allergy medication contain any stimulant components?

1 doctor answer4 doctors weighed in
Dr. Neil Kao
Dr. Neil Kaoanswered
Allergy and Immunology 33 years experience
No: Cetirizine is also marketed with pseudoefedrine, which can be a stimulant in some people. Avoid zyrtec-d.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 5, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.